MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND HIGH PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND HIGH PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3503500
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation procedure with a mentor smooth round high profile 500cc saline breast prosthesis that deflated post implantation.Deflation of the patient¿s left breast prosthesis was diagnosed during an office visit.As a result, the patient underwent bilateral explantation and replacement with mentor smooth round high profile 500cc saline breast prostheses on (b)(6) 2025.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast prosthesis deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 18-dec-2025, the mentor failure analysis lab received the device for evaluation.On 25-dec-2025, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a deflation in the breast implant.The product was returned to mentor for evaluation.Mentor then conducted visual inspection, leak test and microscopic examination of the returned device.Visual analysis of the returned device determined that the breast implant was found to have a tear on the posterior view, measuring approximately 2.8 cm.Leak testing was performed, in accordance with mentor procedures, and no more leak sites were detected during the analysis.Microscopic examination was performed on the edges of the tear, and parallel striations were found in an area of the tear on the posterior view, measuring approximately 0.2 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause in the remaining area of the tear could not be identified.These findings match the information received under the paperwork which state that the device was damaged upon the explant surgery.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND HIGH PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key23780790
Report Number1645337-2025-13780
Device Sequence Number15978961
Product Code FWM
UDI-Device Identifier00081317001683
UDI-Public(01)00081317001683(17)180915(10)6864247
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2018
Device Catalogue Number3503500
Device Lot Number6864247
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite